Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Essential closed surfaces in bounded 3-manifolds


Authors: D. Cooper, D. D. Long and A. W. Reid
Journal: J. Amer. Math. Soc. 10 (1997), 553-563
MSC (1991): Primary 57M50
DOI: https://doi.org/10.1090/S0894-0347-97-00236-1
MathSciNet review: 1431827
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. W. Anderson, Closed essential surfaces in hyperbolizable acylindrical manifolds. Preprint.
  • 2. B. Freedman & M.H. Freedman Haken finiteness for bounded $3$-manifolds, locally free groups and cyclic covers. Preprint.
  • 3. D. Gabai On 3-manifolds finitely covered by surface bundles, In Low-dimensional Topology and Kleinian Groups, L. M. S. Lecture Note Series, vol 112, Ed. D. B. A. Epstein, pp 146-155, C. U. P. (1986). MR 88m:57021
  • 4. J. Hempel. Residual finiteness for $3$-Manifolds. In Combinatorial Group Theory and Topology. Ann. of Math. Studies, vol. 111 pp. 379 -396, P. U. P (1987). MR 89b:57002
  • 5. J. Hempel. 3-manifolds. Ann. of Math. Studies, vol. 86, P. U. P. (1976). MR 54:3702
  • 6. D.D. Long & G. Niblo. Subgroup Separability and $3$-manifold groups. Math. Zeit. vol. 207 (1991), pp.209 - 215. MR 92g:20047
  • 7. M. Scharlemann & Y. Q. Wu Hyperbolic manifolds and degenerating handle additions. J. Aust. Math. Soc. vol. 55 (1993) pp. 72 -89. MR 94e:57019
  • 8. W.P. Thurston. The Geometry and Topology of 3-manifolds. Princeton University mimeographed notes. (1979)
  • 9. W.P. Thurston. Three dimensional manifolds, Kleinian groups and hyperbolic geometry. Bull. A.M.S. vol 6 (1982) pp. 357 - 381. MR 83h:57019
  • 10. F. Waldhausen. On irreducible three-manifolds which are sufficiently large. Ann. of Math. 87 (1968) pp. 56 - 68. MR 36:7146

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 57M50

Retrieve articles in all journals with MSC (1991): 57M50


Additional Information

D. Cooper
Affiliation: Department of Mathematics, University Of California, Santa Barbara, California 93106

A. W. Reid
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: areid@math.utexas.edu

DOI: https://doi.org/10.1090/S0894-0347-97-00236-1
Received by editor(s): September 5, 1996
Additional Notes: The first two authors were partially supported by the NSF, and the third by the Royal Society.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society